Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 191, NWS Goodland, KS

July 10, 2011Decatur County, Norton County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jul 10, 2011, 7:38 PM CDT for Decatur County, Norton County, Kansas. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2011, 7:38 PM CDT (00:38 UTC)
Expired
Jul 10, 2011, 8:45 PM CDT
In force
67 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Decatur County, KS, Norton County, KS

The radar

The Goodland radar (KGLD), 147 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 8:25 PM CDTHAIL 0.88Norton, KSGROUND MOSTLY COVERED. AVERAGE HAIL SIZE WAS 0.50 INCH.
Jul 10, 8:30 PM CDTHAIL 0.88Norton, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 7:24 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2656 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2656 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1844 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.2
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

356 
WUUS53 KGLD 110038
SVRGLD
KSC039-137-110145-
/O.NEW.KGLD.SV.W.0191.110711T0038Z-110711T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
738 PM CDT SUN JUL 10 2011

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DECATUR COUNTY IN NORTHWEST KANSAS...
  WESTERN NORTON COUNTY IN NORTHWEST KANSAS...

* UNTIL 845 PM CDT

* AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CLAYTON...AND MOVING NORTH AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NORCATUR...REAGER AND NORTON.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 95 AND 116.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4001 10025 4000 9976 3960 9996 3964 10028
TIME...MOT...LOC 0038Z 185DEG 27KT 3973 10013
WIND...HAIL 60MPH 1.00IN
$$

024
1 follow-up statement
882 
WWUS53 KGLD 110101
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
701 PM MDT SUN JUL 10 2011

KSC039-137-110145-
/O.CON.KGLD.SV.W.0191.000000T0000Z-110711T0145Z/
NORTON KS-DECATUR KS-
801 PM CDT SUN JUL 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DECATUR AND NORTHWESTERN NORTON COUNTIES UNTIL 845 PM CDT...

AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF NORCATUR TO
NORTON...AND WAS MOVING NORTH AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN DECATUR AND NORTHWESTERN NORTON
  COUNTIES.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 95 AND 113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3975 9994 3977 10027 3988 10026 3989 10027
      4000 10025 4001 10014 4000 9983
TIME...MOT...LOC 0101Z 185DEG 27KT 3993 10023 3985 9997
WIND...HAIL 60MPH 1.00IN
$$

024

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:03 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 10, 6:03 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
503 PM MDT SUN JUL 10 2011

.DISCUSSION...
215 PM MDT SUN JUL 10 2011

1630Z WATER VAPOR IMAGERY/RUC ANALYSIS INDICATED LARGE RIDGE ACROSS
THE SOUTHEAST CONUS...WITH CWA ON WESTERN PERIPHERY. SHORT WAVE
TROUGH ALSO NOTED ACROSS CENTRAL TEXAS..MOVING ALONG FRINGE OF THE
RIDGE. AT THE SFC...TDS IN THE 60S WERE OBSERVED ACROSS MUCH OF THE
AREA...WITH VALUES NEAR 70 ACROSS THE EAST. FLOW WAS FAIRLY
DISORGANIZED AT THE SFC...WITH WEAK CONVERGENT AREA NOTED IN THE
NORTHERN CWA...AND FRONTAL ZONE WELL TO THE SOUTH. MORNING RAOBS
ALSO INDICATED FAIRLY BIG DIFFERENCES IN AIR MASS BETWEEN KDDC AND
KLBF...WITH KLBF NOTICEABLY COOLER AND MORE HUMID.

PRECIP CHANCES/AMOUNTS ALONG WITH THE HEAT WILL BE PRIMARY FORECAST
CONCERNS.

TONIGHT...INTENSITY AND COVERAGE OF THUNDERSTORMS WILL BE PRIMARY
CONCERN TONIGHT AS LATE AFTERNOON/EVENING THUNDERSTORMS EXPECTED TO
DEVELOP AGAIN ALONG EDGE OF UPPER RIDGE. HARD TO FIND A WHOLE LOT OF
SYNOPTIC SCALE SUPPORT GIVEN H5 RIDGE POSITION...ALTHOUGH THERE DOES
APPEAR TO BE AREA OF AT LEAST WEAK ISENTROPIC ASCENT TO THE NORTH OF
WARM FRONT PRIOR TO 06Z. THIS AREA ALSO LINES UP WELL WITH BEST
INSTABILITY SO WITH VERY LITTLE IN THE WAY OF LARGE SCALE FORCING TO
ORGANIZE THINGS...WILL FOCUS HIGHER PROBABILITIES IN THIS AREA.
APPEARS TO BE A DECENT AMOUNT OF UNCERTAINTY WITH RESPECT TO MOST
LIKELY LOCATION OF THUNDERSTORM DEVELOPMENT...WHICH IS SOMEWHAT
EXPECTED GIVEN THE LACK OF LARGE SCALE ORGANIZATION. FOR NOW WILL
KEEP POPS IN THE HIGH CHANCE RANGE BUT WILL REASSESS AS AFTERNOON
DEVELOPS AND NEW BATCH OF ENSEMBLE DATA IS AVAILABLE.  WITH ABOVE
FREEZING LAYER GREATER THAN 11KFT AND MIXING RATIOS IN EXCESS OF 10
G/KG IN LOW LEVELS...THINK THERE IS SOME POTENTIAL FOR LOCALLY HEAVY
RAINFALL. HOWEVER STORM MOTIONS SHOULD BE IN THE 15-20KT RANGE AND
WITH PREVIOUSLY MENTIONED UNCERTAINTY...REALLY HARD TO PIN DOWN AN
AREA TO HEIGHTEN QPF VALUES SIGNIFICANTLY.

MONDAY-MONDAY-NIGHT...ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED
DURING THE AFTERNOON AND EVENING AS OVERALL PATTERN REMAINS SIMILAR
TO SUNDAY NIGHT. ONE MAJOR DIFFERENCE HOWEVER...WILL BE MOVEMENT OF
SHORT WAVE TROUGH AROUND RIDGE THROUGH SOUTHERN KANSAS. TROUGH DOES
NOT REALLY APPEAR TO BE IN A POSITION TO BRING MUCH FORCED ASCENT TO
THE AREA...AND BY 00Z TUES PV ADVECTION WOULD SUGGEST THAT MAY
CREATE SOME SUBSIDENCE  ACROSS SOUTHERN ZONES. WHILE NOT THINKING
THERE WILL BE A GREAT RESPONSE TO THIS...AM A LITTLE HESITANT TO NOT
MENTION A PRECIP THREAT AS IT NEARS THE AREA MONDAY AFTERNOON.
OVERALL THINK BEST CHANCES WILL BE ACROSS NORTHWEST CWA ALONG AND
NORTH OF FRONTAL ZONE...WHERE DECENT INSTABILITY...MODEST CAPPING
AND WEAK UPSLOPE FLOW ARE EXPECTED. A FEW OF THE OPERATIONAL MODELS
COMING INTO A LITTLE BETTER AGREEMENT FOR THIS PERIOD AND WITH
ENSEMBLE DATA ALSO HIGHLIGHTING NORTHEAST COLORADO WITH HIGHEST
PROBABILITIES...THINK INCREASING POPS IS IN ORDER. WITH DEEP WARM
LAYER...MOIST AIRMASS AND SLOW STORM MOTIONS MAY ALSO SEE ANOTHER
HEAVY RAIN THREAT DEVELOP OVERNIGHT.

TUESDAY-WEDNESDAY...MORE UNSETTLED WEATHER IS EXPECTED THROUGH THE
PERIOD AS FLOW ALOFT GRADUALLY BECOMES MORE SOUTHWESTERLY AS TROUGH
STRENGTHENS ACROSS THE WEST COAST AND RIDGE AXIS SHIFTS TO THE EAST.
SFC LOW/FRONTAL ZONE WILL REMAIN DRAPED ACROSS THE AREA THROUGH THE
PERIOD...WITH BOTH THE FRONT AND WEAK OROGRAPHIC FORCING NORTH OF
THE FRONT BEING TWO AREAS WHERE THUNDERSTORM DEVELOPMENT IS
POSSIBLE. UNLIKE THE PREVIOUS PERIODS...PV FIELDS OF BOTH NAM/GFS
SUGGEST PV ANOMALY WILL MOVE ACROSS THE AREA BTWN 00Z WED AND 15Z
WEDNESDAY...PROVIDING A BIT MORE LARGE SCALE SUPPORT FOR ASCENT THAN
THE PREVIOUS DAYS. REALLY THINK SIMILAR PRECIP CHANCES AS THE
PREVIOUS DAYS IN ORDER HERE AS WELL WITH CHANCES INCREASING AFTER
21Z AND DIMINISHING IN THE MORNING HOURS...WITH HIGHEST CHANCES
ALONG AND NORTH OF EXPECTED FRONTAL ZONE.

IN THE EXTENDED...MEDIUM RANGE MODELS IN REASONABLE AGREEMENT THAT
LARGE H5 RIDGE WILL AMPLIFY THROUGH THE PERIOD...BUT APPEARS THERE
ARE FAIRLY LARGE DIFFERENCES IN WESTWARD POSITION OF THE RIDGE AXIS
THROUGH MUCH OF THE PERIOD. APPEARS THAT GEFS AND NAEFS ARE IN LINE
WITH THE MORE EASTERLY POSITION OF THE RIDGE EARLY...IN LINE WITH
OPERATIONAL GFS AND GEM. HOWEVER...DO NOT WANT TO TOTALLY RULE OUT
ECMWF AT THIS POINT AND WILL HAVE TO CONSIDER IMPLICATIONS OF ITS
FORECAST FOR THE PERIOD WHEN MAKING FINAL DECISION. FOR THE MOST
PART THINK PRECIP CHANCES WILL GRADUALLY DIMINISH THROUGH THE PERIOD
AS UPPER RIDGE BEGINS TO BUILD BACK INTO THE REGION LATE IN THE
PERIOD...BUT WITH LARGE DIFFERENCES IN LOCATION OF THE RIDGE WILL
HOLD ON TO LOW AFTERNOON/EVENING PRECIP CHANCES THROUGH THE START OF
THE WEEKEND. WARM TEMPERATURES WILL CONTINUE THROUGH THE PERIOD WITH
SEVERAL DAYS OF 100+ TEMPS EXPECTED ACROSS EASTERN CWA.

JRM
&&

.AVIATION...
503 PM MDT SUN JUL 10 2011

FOR THE 00Z TAFS...VFR CONDITIONS EXPECTED TO PREVAIL THROUGH
EFFECTIVE TAF PERIOD. MAIN FOCUS FOR AVIATION FORECAST CONTINUES TO
BE ON THUNDERSTORM POTENTIAL AT BOTH TAF SITES. CURRENT RADAR
IMAGERY SHOWS SCATTERED SHRA/TSRA OVER EASTERN COLORADO AND NW
KANSAS MOVING NORTH ACROSS KGLD TERMINAL AND TOWARDS KMCK.
STATIONARY FRONT IS EXPECTED TO LIFT NORTH TO ABOUT THE I-70
CORRIDOR AND WILL HELP INCREASE COVERAGE OF THUNDERSTORMS. CURRENTLY
EXPECT BEST CHANCES AT BOTH TERMINALS THROUGH THE EVENING...WITH A
FEW LINGERING SHOWERS/THUNDERSTORMS AFTER 06Z...MAINLY OVER KMCK.
CANT RULE OUT BRIEF MVFR CONDITIONS WITH STRONGER THUNDERSTORMS THIS
EVENING...THOUGH CONFIDENCE WAS TOO LOW TO INCLUDE IN TAFS. WINDS
WILL GENERALLY REMAIN OUT OF THE SOUTH THROUGH THE TAF PERIOD AROUND
10KT AT BOTH SITES...WITH STRONGER WINDS ASSOCIATED WITH
THUNDERSTORM ACTIVITY. ANY LINGERING THUNDERSTORM ACTIVITY SHOULD
MOVE OUT OF VICINITY OF BOTH TERMINALS BY 11Z...WITH REDEVELOPMENT
POSSIBLE BY LATE AFTERNOON MONDAY.

DR
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR
KSZ004-015-016-029.

NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Jul 10, 4:44 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
344 PM MDT SUN JUL 10 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111330-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
344 PM MDT SUN JUL 10 2011 /444 PM CDT SUN JUL 10 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON AND
THROUGH THE OVERNIGHT HOURS. SEVERE WEATHER IS POSSIBLE ACROSS THE
AREA WITH DAMAGING WIND GUSTS...LARGE HAIL AND LOCALLY HEAVY
RAINFALL BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING THROUGH
SATURDAY ACROSS MUCH OF THE AREA. A FEW SEVERE THUNDERSTORMS ARE
POSSIBLE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

JRM

In the hours before

Special weather statement, Jul 10, 5:54 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
454 PM MDT SUN JUL 10 2011

KSZ013-102330-
SHERMAN-
454 PM MDT SUN JUL 10 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SHERMAN COUNTY IN NORTHWEST KANSAS...

AT 451 PM MDT...SCATTERED THUNDERSTORMS WERE MOVING NORTHEAST AT 20
MPH ACROSS SHERMAN COUNTY. DOPPLER RADAR INDICATED BRIEF WIND GUSTS
TO 55 MPH MAY OCCUR NEAR THESE STORMS.

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3922 10198 3957 10186 3956 10141 3913 10168
      3913 10175
TIME...MOT...LOC 2253Z 208DEG 17KT 3933 10174

024
Special weather statement, Jul 10, 5:56 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
456 PM MDT SUN JUL 10 2011

KSZ002-NEZ080-102330-
HITCHCOCK-RAWLINS-
556 PM CDT SUN JUL 10 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS AND HITCHCOCK
COUNTY IN SOUTHWEST NEBRASKA...

AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF STRATTON NE...MOVING NORTHEAST
AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 4031 10115 4020 10089 3991 10112 3999 10133
TIME...MOT...LOC 2256Z 208DEG 17KT 4003 10117

024
Special weather statement, Jul 10, 6:53 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
553 PM MDT SUN JUL 10 2011

KSZ003-015-110030-
DECATUR-SHERIDAN-
653 PM CDT SUN JUL 10 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SHERIDAN COUNTY IN NORTHWEST KANSAS AND DECATUR
COUNTY IN NORTHWEST KANSAS...

AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SELDEN...MOVING NORTHEAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3942 10048 3947 10072 3957 10072 3957 10073
      3983 10060 3981 10018 3977 10018
TIME...MOT...LOC 2353Z 226DEG 27KT 3955 10057

024
Special weather statement, Jul 10, 7:00 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
600 PM MDT SUN JUL 10 2011

KSZ002-110030-
RAWLINS-
700 PM CDT SUN JUL 10 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS...

AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF REXFORD...MOVING NORTHEAST
AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3987 10074 3957 10075 3958 10101 3993 10096
TIME...MOT...LOC 0001Z 226DEG 27KT 3964 10080

024
Special weather statement, Jul 10, 7:26 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
626 PM MDT SUN JUL 10 2011

KSZ001-013-110100-
CHEYENNE-SHERMAN-
726 PM CDT SUN JUL 10 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SHERMAN COUNTY IN NORTHWEST KANSAS AND CHEYENNE
COUNTY IN NORTHWEST KANSAS...

AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF WHEELER...MOVING NORTH AT 25
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3957 10142 3957 10165 3951 10166 3952 10189
      3957 10189 3957 10205 4000 10205 4000 10141
TIME...MOT...LOC 0026Z 183DEG 23KT 3961 10177

024
Local storm report, Jul 10, 7:30 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
630 PM MDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             8 S OBERLIN             39.71N 100.53W
07/10/2011  M1.50 INCH       DECATUR            KS   LAW ENFORCEMENT

&&

MLAMMERS

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:00 PM CDTSpecial Weather StatementGLDRawlins30 min
Jul 10, 7:04 PM CDTSevere Thunderstorm WarningGLDDecatur56 min
Jul 10, 7:18 PM CDTSevere Thunderstorm WarningGLDRawlins57 min
Jul 10, 7:26 PM CDTSpecial Weather StatementGLDCheyenne34 min
Jul 10, 7:33 PM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins57 min
Jul 10, 7:51 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins54 min
Jul 10, 8:17 PM CDTSevere Thunderstorm WarningGLDNorton35 min
Jul 10, 8:27 PM CDTSpecial Weather StatementGLDWallace33 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.